Oklahoma, 2006

Wildfire in Oklahoma, January 16, 2006

January 16, 2006 · NWS TSA · 1 event in 1 county or zone

A large grass fire threatened the Never Sweat Ranch near Kellyville.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

A large grass fire threatened the Never Sweat Ranch near Kellyville.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jan 16, 10:24 AM CST, 1 hour 36 minutes earlier.

Area forecast discussion, Jan 16, 10:24 AM CST, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1024 AM CST MON JAN 16 2006

.UPDATE...
AT MID MORNING THE EXPECTED COLD FRONT WAS LOCATED FROM BVO TO OKC.
IT WILL MOVE ACROSS THE AREA THIS AFTERNOON AND THIS EVENING WITH
WINDS SHIFTING TO THE NORTH NORTHWEST.  THE PARENT UPPER LEVEL SYSTEM
IS STILL OFF TO THE WEST AND IT WAS SPREADING MID AND HIGH CLOUDS
ACROSS THE AREA.  SOME LIGHT RADAR RETURNS WERE OCCURRING BUT LITTLE
IN THE WAY OF RAINFALL HAS BEEN REPORTED.  THE BEST CHANCE FOR RAIN
WILL BE IN AKANSAS LATER THIS AFTERNOON AND THIS EVENING. SOMEWHAT
UNCERTAIN ABOUT THE MENTION OF SNOW THIS EVENING.  THINK THE SURFACE
TEMPS MAY BE TOO WARM.  MOST OF THE PRECIP WILL LIKELY BE GONE BY
MIDNIGHT.  HAVE UPDATED FOR CONDITIONS THIS MORNING AND THIS AFTERNOON.
MAY UPDATE AGAIN AROUND NOON.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM FORECASTER ID= 17
LONG TERM FORECASTER ID= 12

ABBAS
Hazardous weather outlook, Jan 16, 5:01 AM CST, 6 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
501 AM CST MON JAN 16 2006

ARZ001-002-010-011-019-020-029-OKZ049-053>076-162315-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
501 AM CST MON JAN 16 2006

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

FIRE WEATHER DANGER.
	RISK...ELEVATED...SPREADINDEX=52.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...THIS MORNING.

	AREA AT GREATEST RISK...SOUTHEAST OKLAHOMA AND NORTHWEST
                                ARKANSAS.

DISCUSSION...
FIRE WEATHER WILL CONTINUE TO BE A CONCERN TODAY...MAINLY AHEAD OF
A COLD FRONT THAT WILL MOVE ACROSS THE AREA. TEMPERATURES WILL REACH
THE MID TO UPPER 60S AHEAD OF THE FRONT...WHILE TEMPERATURES OVER
NORTHEAST OKLAHOMA WILL REMAIN SLIGHTLY COOLER. WINDS WILL TURN
TO THE NORTHWEST BEHIND THE FRONT...BECOMING GUSTY. ALTHOUGH
SOUTHERLY WINDS AHEAD OF THE FRONT TODAY WILL NOT BE AS STRONG AS
THE PAST FEW DAYS...CONTINUING DRY CONDITIONS WILL ONCE AGAIN
RAISE FIRE WEATHER CONCERNS ACROSS THE REGION.

THERE IS A CHANCE OF SOME RAIN ACROSS THE AREA TODAY AND
TONIGHT...AS THE FRONT MOVES THROUGH...AND AN UPPER LEVEL SYSTEM
SWINGS BY. BY LATER TONIGHT...AS COLDER AIR MOVES IN...THERE WILL
ALSO BE A CHANCE FOR LIGHT SNOW MIXING WITH THE RAIN OVER NORTHWEST
ARKANSAS AND THE FAR NORTHEAST CORNER OF OKLAHOMA.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...HIGH FIRE WEATHER POTENTIAL...HIGH WIND POTENTIAL.
WEDNESDAY...HIGH FIRE WEATHER POTENTIAL...HIGH WIND POTENTIAL.
THURSDAY...HIGH FIRE WEATHER POTENTIAL...HIGH WIND POTENTIAL.
FRIDAY...HIGH FIRE WEATHER POTENTIAL.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.

EXTENDED DISCUSSION...
WITH LITTLE OR NO PRECIPITATION IN THE FORECAST BEYOND
TONIGHT...FIRE DANGER WILL REMAIN HIGH THROUGHOUT THE COMING WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Creek

When
January 16, 12:00 PM CST to 6:00 PM CST
Where
Creek forecast zone
Reported by
NEWSPAPER
Coordinates
35.903, -96.371 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2006Every state in 2006This day in weather historyWarnings in Oklahoma, January 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5491374.